MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-125
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Vascular Dissection (3160)
Date of Event 02/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A stealth peripheral orbital atherectomy device (oad) was used via femoral access and contralateral approach.The distal target vessel was approximately 2-2.5mm in diameter, and the lesion was a chronic total occlusion.The lesion was heavily calcified with no tortuosity.The first low-speed treatment was successful.A medium-speed treatment was initiated, and an unexpected audible noise was observed.The oad could not be removed past the proximal portion of the anterior tibial artery and was apparently trapped in a dissection plane.After multiple attempts at pulling the oad, the attempt was abandoned.The physician attempted to obtain pedal access to try to snare or break the oad free.Pedal access was not an option due to vessel characteristics.As a last effort, the driveshaft and saline sheath were cut so that the physician could use a 100cm guide catheter over the saline sheath to try to capture the crown.The attempt was not successful.The physician then unsuccessfully attempted to wire the at and pass a small balloon to try and free the crown.The decision was made to make arrangements with a surgeon and a transport team in order to move the patient safely to the or with the 6fr sheath, saline sheath, and driveshaft still in the patient.The patient was transported for surgical removal and was recovering as of on (b)(6) 2022.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.It was not clear whether or not the device had caused the initial dissection.Therefore, csi could not be ruled out as contributory to that specific adverse event.Csi id: (b)(4).

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
morgan hill
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key13801804
Report Number3004742232-2022-00063
Device Sequence Number4006002
Product Code MCW
UDI-Device Identifier10850000491271
UDI-Public(01)10850000491271(17)221130(10)356286-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberPRD-SC30-125
Device Catalogue Number7-10059-02
Device Lot Number356286-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Initial Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight79 KG
Patient EthnicityHispanic